Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 25, 2020, 2:35 AM MST for 5 counties in New Mexico. It took effect at Feb 25, 2020, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2020, 2:35 AM MST (09:35 UTC)
- In effect from
- Feb 25, 2020, 11:00 AM MST
- Expired
- Feb 25, 2020, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 159 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178 WWUS75 KABQ 250935 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 235 AM MST Tue Feb 25 2020 NMZ227-228-230-231-234-251800- /O.NEW.KABQ.WI.Y.0011.200225T1800Z-200226T0200Z/ Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Union County-Harding County-Quay County- 235 AM MST Tue Feb 25 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass, Far Northeast Highlands, Union County, Harding County and Quay County. * WHEN...From 11 AM this morning to 7 PM MST this evening. The onset of stronger winds will hold off until between 1 and 3 PM MST across Harding and Quay Counties. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds on east to west oriented roadways will create difficult driving conditions, especially for high profile vehicles. Blowing snow near the Colorado border will create areas of poor visibility and potentially hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
574 WWUS75 KABQ 251737 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1037 AM MST Tue Feb 25 2020 NMZ227-228-230-231-234-260200- /O.CON.KABQ.WI.Y.0011.200225T1800Z-200226T0200Z/ Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Union County-Harding County-Quay County- 1037 AM MST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. Gusts near 55 mph likely within Union County. * WHERE...Quay County, Johnson and Bartlett Mesas Including Raton Pass, Far Northeast Highlands, Union County and Harding County. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds on east to west oriented roadways will create difficult driving conditions, especially for high profile vehicles. Blowing snow near the Colorado border will create areas of poor visibility and potentially hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
581 WWUS75 KABQ 260152 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 652 PM MST Tue Feb 25 2020 NMZ227-228-230-231-234-260300- /O.EXP.KABQ.WI.Y.0011.000000T0000Z-200226T0200Z/ Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Union County-Harding County-Quay County- 652 PM MST Tue Feb 25 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Northerly winds are slowly beginning to decrease in speed, and this trend should continue through the evening. Therefore, the wind advisory will be allowed to expire for northeastern New Mexico. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:41 PM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 24, 10:41 PM MST, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1041 PM MST Mon Feb 24 2020 .AVIATION... 06Z TAF CYCLE Breezy to windy conditions will be a common aviation weather hazard over the next 24 hours, including some northerly gusts through the early morning as a stout cold front slides through the remainder of the plains. A second cold front will then surge into New Mexico from the north again on Tuesday, with gusty north or northwest winds accompanying. The front could also produce light showers along the Sangre de Cristo mountains and central highlands Tuesday where localized visibility and ceiling reductions will be possible near K0E0, KCQC, KSXU, and KLVS. 52 && .PREV DISCUSSION...324 PM MST Mon Feb 24 2020... .SYNOPSIS... Although the Land of Enchantment is between systems, it was a windy start to the work week for areas along Interstate 40 from Albuquerque to Clines Corners. Winds will decrease after sunset this evening. Back-to-back cold fronts bring another round of strong winds, a blast of colder air, and light snow across the northern mountains Tuesday. After a chilly start to the day Wednesday, a warming trend will commence through the early part of the weekend. Breezes and precipitation chances kick up again on Sunday ahead of the next system. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... Strong northwest winds ahead of an upper level trough shifting over Colorado this afternoon will slowly decrease after sunset. As the upper trough/low shifts into KS/NE, a strong cold front will shift from north to south over the Land of Enchantment tonight. Thus, colder temperatures will be felt area wide on Tuesday with highs around 15 to 20 degrees below normal. Additionally, models continue to agree that a secondary front, with modified Arctic air behind it, will push into northeast NM Tuesday afternoon. In addition, to colder air and an increase in cloud cover, this secondary front will also bring the chance for some light snow and very strong northerly winds. As for the snow, generally less than a half inch is expected from the east slopes of the Sangres, southward toward Clines Corners and Santa Rosa. As for the wind, gusts between 45 and 55 mph will be possible across NE NM, from Clayton southward to Tucumcari. Wind advisories will likely be needed again. Furthermore, the strong winds will make the cold temperatures feel even colder, with wind chills in the middle of the afternoon only in the teens and low 20s across northeast NM. For that matter, similar wind chills are expected across all of western NM for that timeframe as well. Though winds will relax overnight, temperatures will be some of the coldest of the winter season Tuesday night/Wednesday morning. Single digits and teens will be the rule, while any wind will push wind chills into the single digits above and below zero. LONG TERM...(WEDNESDAY THROUGH MONDAY)... After a chilly start across the region Wednesday morning (teens and single digits), a warming trend will begin through the early part of the weekend. A weak leeside trough will develop across the eastern plains, leading to breezy conditions along and east of the central mountain chain Wednesday afternoon. By Thursday, an upper ridge will begin building from the west, with temperature readings closer to normal, light winds, and sunny skies. The upper-level ridge crosses the state Friday, and despite the presence of some high clouds streaming in from the west, conditions will be rather pleasant. Saturday will be the warmest day of the week with highs generally near to 10 degrees above normal statewide. By Sunday, a weak shortwave will cross ahead of an upper-level trough off the California coast. The ECMWF and GFS ensembles are in relatively decent agreement that the low will close and cross the state on Monday, with another trough swinging down from the Great Basin mid-week. It's still too early to tell, but the early part of next week could lend itself to be an active one with cooler temperatures, breezy to locally windy conditions across much of the state, and greater chances for precipitation. 34/31 && .FIRE WEATHER... Windy conditions will persist for the remainder of the afternoon. Brief critical fire weather conditions are possible near Las Vegas, as well as in De Baca and Roosevelt counties as humidity values fall to near 15%. Winds will decrease overnight, however a much colder airmass will filter into the state. Temperatures on Tuesday will be 15 to 20 degrees below normal. A reinforcing shot of cold air will arrive Tuesday afternoon for eastern NM, and with it will come very strong northerly winds across the northeast plains. Gusts between 45 and 55 mph are possible during the afternoon hours. Light snow will also be possible from the east slopes of the Sangres southward toward Clines Corners and Santa Rosa. Low temperatures on Tuesday night will be quite cold, but temperatures will begin to rebound starting on Wednesday. The warming trend will continue through the weekend, with the next significant precip chances arriving early next week. Sunday may bring widespread breezy conditions ahead of the next system. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 24, 3:36 PM MST, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 336 PM MST Mon Feb 24 2020 NMZ201>241-252245- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 336 PM MST Mon Feb 24 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight Northwest winds of 25 to 35 mph with gusts up to 50 mph will impact the area from the Albuquerque metro eastward into the east mountains and the high plains of eastern New Mexico. Winds are expected to die down after sunset. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A blast of cold air invades the state Tuesday, along with another round of strong northwest winds across western and eastern New Mexico. Gusts up to 50 mph could impact travel, especially along portions of U.S. Highways 64 and 87, as well as Interstate 40. Light snow across the northern mountains will have very little impact to travel with accumulations less than one inch. Temperatures Wednesday morning in the teens and single digits will rival some of the coldest temperatures seen this winter season. After this, a warmup begins into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 31
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.